Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 6, NWS Austin/San Antonio, TX

March 29, 202221 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 29, 2022, 2:43 AM CDT for 21 counties in Texas. It took effect at Mar 29, 2022, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 2:43 AM CDT (07:43 UTC)
In effect from
Mar 29, 2022, 1:00 PM CDT
Expired
Mar 30, 2022, 4:00 AM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
All 21 counties

Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS74 KEWX 290743
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
243 AM CDT Tue Mar 29 2022

TXZ171>173-188>194-205>209-220>225-292000-
/O.NEW.KEWX.WI.Y.0006.220329T1800Z-220330T0900Z/
Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis-
Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, 
Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
243 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph
  expected. The highest gusts are likely later this evening into
  the overnight hours. 

* WHERE...Eastern portions of south central Texas.

* WHEN...From 1 PM this afternoon to 4 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
344 
WWUS74 KEWX 291949
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
249 PM CDT Tue Mar 29 2022

TXZ171>173-188>194-205>209-220>225-300900-
/O.CON.KEWX.WI.Y.0006.000000T0000Z-220330T0900Z/
Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis-
Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, 
Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
249 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected. The highest gusts are likely later this evening into 
  the overnight hours.

* WHERE...Eastern portions of South Central Texas.

* WHEN...This afternoon through 4 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:42 AM CDT, 1 minute earlier.

Area forecast discussion, Mar 29, 2:42 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
242 AM CDT Tue Mar 29 2022

.SHORT TERM (Today through Wednesday)...

A busy 36 hours is in store with multiple hazards, including fire
weather today, but especially tomorrow, synoptic wind tonight east
and tomorrow west, and a chance for a severe storm or two between
midnight and 6am tonight.

Given the time of day, S to SE surface flow is rather strong at the
time of this writing with most spots seeing 8-17 mph sustained winds
and gusts of 20-25 mph ongoing across much of the region. As a
result, dew points continue to gradually increase, which is welcome
news to those fighting fires across the area. Stratus has begun to
develop and will overspread the region this morning, sticking around
through the day for the east half of our area. Despite this,
temperatures will still rise into the low to mid 80s east and across
the Hill Country, and in the upper 80s and lower 90s west and
southwest.

With sunny skies returning and temperatures rising above normal once
again, our western areas will dry out considerably this afternoon.
Relative Humidity values will bottom out near and above 25 percent
in the Rio Grande Plains and Winter Garden region and even higher
over central and eastern areas. Despite not reaching RFW criteria
explicitly, continued 10-25+ mph winds gusting to 30+ mph in some
locations, as well as extremely dry fuels have prompted yet another
Red Flag Warning for most of the region (except the Coastal Plains)
from 10am-8pm. Thankfully, it appears wind gusts will be lowest
through at least midday over some of our driest areas in our
southwestern counties, but they'll increase late this afternoon into
the evening nearly everywhere. For areas along and east of US-281, a
Wind Advisory will be in effect this afternoon into the overnight
(18z-09Z) for most of our eastern counties. Although confidence is
highest in meeting criteria after 00Z, models have been
underperforming on winds the past few days so I've opted to increase
from the NBM 90th percentile by blending in the NBMEXP (4.1).

Meanwhile, the approaching trough and Pacific cold front will move
in late tonight. Along it, showers and thunderstorms will develop
late. Ample moisture will be available ahead of the front, but
instability and dynamic lift will be somewhat lacking across our
region. I'm not terribly impressed with this setup given storm
timing. First storms in our area will likely be over or near Edwards
county around midnight, spreading eastward and crossing the I-35
corridor between 3-7am Wednesday, and then quickly exiting the
Coastal Plains before 10am. While the primary severe risk is to our
north, an isolated severe storm or two cannot be ruled out over the
Hill Country and northern I-35 corridor. Damaging winds are the
primary hazard with a low chance for large hail early on, and per SPC
the highest severe chances (level 2 of 5) are over northern Burnet
and Llano counties. Most CAMS depict storms quickly becoming outflow
dominant which would preclude tornadoes. Rainfall amounts less than
0.5" are expected, and areas southwest of Juno to Pleasanton are
unlikely to see any rain at all.

Behind the front, breezy to windy conditions redevelop on Wednesday.
West winds of 15-25+ mph gusting to 40 mph will usher in dry air
once again. RH in the afternoon will be in the teens and lower 20s
areawide with single digit values possible southwest. A Red Flag
Warning is a slam dunk for the area, and a Wind Advisory is likely
along and west of US-281 where wind speeds are expected to be
highest. Can't rule out needing the advisory as far east as I-35.
Will not be issuing at this time given the headlines needed today.
Expect highs to still reach near 80 over the Hill Country and near
90 south. Winds should quickly diminish through the evening.

&&

.LONG TERM (Wednesday Night through Monday)...

Surface high pressure builds into our area Wednesday night into
Thursday with locally breezy northerly to northwesterly flow.
Surface high pressure moves off to the east on Friday allowing moist
breezy southerly winds to return. A weak upper level trough and weak
cold front move over our area Friday night into early Saturday.
Deeper moisture and weak forcing could generate a few showers along
and east of the US 77 corridor Friday night. Surface high pressure
builds into our area on Saturday with breezy northeasterly flow.
Surface high pressure moves off to the east on Sunday with a moist
breezy southerly flow returning and continuing into Monday. This
leads to chances of showers and thunderstorms developing on Monday
ahead of an upper level trough and surface cold front/dryline that
move over our area on Tuesday. GFS forecast soundings indicate a
potential for a few strong to severe storms. However, there is some
uncertainty in the pattern evolution.

In spite of higher humidities at times, breezy conditions will keep
the fire weather threat going through much of the long term.

Lower dewpoints with the surface high lead to cool, below normal low
temperatures Wednesday night and Thursday night. Otherwise, above
normal temperatures will prevail Thursday through Monday due to lack
of cold advection behind the frontal passages and southerly flow
ahead of them.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  62  83  48  76 /  -   80  20   0   0
Austin Bergstrom Intl Airport  83  62  83  45  77 /  -   90  30   0   0
New Braunfels Muni Airport     84  62  85  47  81 /  -   70  10   0   0
Burnet Muni Airport            81  59  79  45  75 /  -   90  -    0   0
Del Rio Intl Airport           92  63  87  54  86 /  -   10  -    0   0
Georgetown Muni Airport        81  63  82  46  75 /  -   80  20   0   0
Hondo Muni Airport             89  59  87  47  86 /  -   30  -    0   0
San Marcos Muni Airport        83  62  85  46  79 /  -   80  20   0   0
La Grange - Fayette Regional   84  65  86  49  77 /  -   70  50   0   0
San Antonio Intl Airport       84  62  85  50  81 /  -   60  -    0   0
Stinson Muni Airport           87  64  89  51  86 /  -   50  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 8 PM CDT this evening
for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio-
Gillespie-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Llano-Maverick-
Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

Wind Advisory from 1 PM this afternoon to 4 AM CDT Wednesday for
Atascosa-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-
Travis-Williamson-Wilson.

&&

Short-Term/Aviation...KCW
Long-Term...04
Hazardous weather outlook, Mar 28, 8:33 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
833 PM CDT Mon Mar 28 2022

TXZ171>173-183>194-202>209-217>225-228-300145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
833 PM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Pacific cold front and associated round of showers and
thunderstorms will move through northern and eastern portions of
south-central Texas late Tuesday night into early Wednesday
morning. Isolated severe weather may be possible, particularly
along and north of a line from Fredericksburg to Austin.

Despite the increase in low level humidity expected Tuesday,
strong winds and the presence of several fires in the region has
prompted the continuation of the Red Flag Warning for the 10 AM to
8 PM period as winds for Tuesday are expected be even more gusty
than those today. The Tuesday Red Flag Warning is effective for
areas generally west of a line from Taylor to Seguin to Kenedy.
Then on Wednesday, breezy west winds will usher in dry air once
again and Red Flag Warnings are likely for much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:11 AM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more33 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.